Feeling faint, getting nauseous and suffering with headaches
Patient :Hi. My name is Wendy. I'm 23 and for a few years now I've been suffering with presyncope - lightheaded, feeling "heavy", unsteady; I've been nauseous (feeling like there is a lump in my throat but there isn't... I know because I've had an endoscopy done and a barium swallow - both negative) and I dry heave very often from this sensation, and I feel like my eyes are out of focus. I don't know how to explain it. I guess it's kind of like it's hard for my eyes to concentrate on something, like they're straining. Also, I've been diagnosed with migraines years ago and have been on numerous medications for it. I've also been diagnosed with chronic tension headaches. I feel shaky, and I do have hypothyroidism. I'm on levothyroxine for it. I usually feel very hot at night and cold in the morning. Sometimes I feel hot during the day but my skin won't necessarily feel hot. I have difficulty concentrating. I'm tired almost all the time, even when I get enough sleep. I usually sleep between 4-7 hours a night, typically. I've realized that when I wake up, I have so little energy but at night when I should be tired, is when I have the most amount. I'll be alert and energetic. And a problem I've suffered with every day that has caused a lot of problems is that I have a really heightened sense of smell. Even things that most people think smell fine makes me nauseous and make my head hurt.
I've been to ER several times for one or more of these symptoms, I've been admitted into the hospital and had a 24 hr EEG because of a fainting episode (came back saying that I had left side abnormalities - spikes), I've seen a gastroenterologist, I go to my neurologist every couple months, and I also do physical therapy to try and help me be more steady. Nothing seems to be helping.
I don't know where else to turn to find answers. I hope you can help me. Any insight would be greatly appreciated. I thank you in advance.
Symptoms: Lightheadedness, tension headaches/migraines, nausea, feeling shaky, difficulty regulating temperature, feeling "heavy", very heightened sense of smell that makes me nauseous and have a headache
Thank you for the detailed description of your symptoms. The symptoms that you are experiencing could be related to your current condition of hypothyroidism and migraines. Sometimes when your thyroid hormone levels fluctuates between normal levels and in your case, low levels, one can experience a sequelae of symptoms associated with the metabolism. These would include dizziness, weakness, fatigue, and nausea. Given the fact that you are already on levothyroxine, your medication dosage may need to be adjusted in order to better regulate your symptoms. In order to do this you will have to have another thyroid function test performed in order to determine at what level your thyroid hormone is. Based on this result your medication can be readjusted accordingly.
Thank you for consulting AskTheDoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.